{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,7]],"date-time":"2026-10-07T13:43:35Z","timestamp":1791380615681,"version":"4.3.3"},"reference-count":10,"publisher":"MedWorks Media","issue":"2","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Psychopharmacol Bull"],"abstract":"<jats:p>Stuttering Priapism is a recurrent, persistent penile erection in the absence of sexual desire due to altered genital hemodynamics, affecting the arterial component (high flow, non-ischemic) or the veno-occlusive mechanism (low flow, ischemic). Both typical and atypical antipsychotics increase the risk for priapism with greater implications in typicals than atypicals. Prompt recognition and treatment are important as 40% to 50% of patients with stuttering priapism may develop an erectile dysfunction if left untreated. There are several case reports in the literature about the association between psychotropic agents and priapism. However, there are no reports of successfully treating stuttering priapism using pseudoephedrine (sudafed) in the adult population. Here we present successful management of psychotropics induced stuttering priapism with pseudoephedrine in a male patient with schizophrenia.<\/jats:p>","DOI":"10.64719\/pb.4563","type":"journal-article","created":{"date-parts":[[2025,10,21]],"date-time":"2025-10-21T11:39:16Z","timestamp":1761046756000},"page":"29-33","source":"Crossref","is-referenced-by-count":0,"title":["Successful Management of Psychotropics Induced Stuttering Priapism with Pseudoephedrine in a Patient with Schizophrenia"],"prefix":"10.64719","volume":"48","author":[{"given":"Srinagesh Mannekote","family":"Thippaiah","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Soumya","family":"Nagaraja","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Badari","family":"Birur","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ananda","family":"Pandurangi","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"54175","published-online":{"date-parts":[[2025,8,12]]},"reference":[{"key":"ref1","doi-asserted-by":"crossref","unstructured":"Birur B, Fargason RE, Moore N. Delayed-onset of psychopharmacologically induced priapism: a cautionary case report. Asian Journal of Psychiatry. 2015;17:106.","DOI":"10.1016\/j.ajp.2015.06.006"},{"key":"ref2","doi-asserted-by":"crossref","unstructured":"Muneer A, Minhas S, Arya M, Ralph DJ. Stuttering priapism-a review of the therapeutic options. International Journal of Clinical Practice. 2008;62(8):1265\u20131270.","DOI":"10.1111\/j.1742-1241.2008.01780.x"},{"key":"ref3","doi-asserted-by":"crossref","unstructured":"Andersohn F, Schmedt N, Weinmann S, Willich SN, Garbe E. Priapism associated with antipsychotics: role of alpha1 adrenoceptor affinity. Journal of Clinical Psychopharmacology. 2010;30(1):68\u201371.","DOI":"10.1097\/JCP.0b013e3181c8273d"},{"key":"ref4","unstructured":"Thompson JW, Jr, Ware MR, Blashfield RK. Psychotropic medication and priapism: a comprehensive review. The Journal of Clinical Psychiatry. 1990;51(10):430\u2013433."},{"key":"ref5","doi-asserted-by":"crossref","unstructured":"Mocniak M, Durkin CM, Early K. The use of sudafed for priapism in pediatric patients with sickle cell disease. Journal of Pediatric Nursing. 2012;27(1):82\u201384.","DOI":"10.1016\/j.pedn.2011.10.006"},{"key":"ref6","unstructured":"Richelson E. Receptor pharmacology of neuroleptics: relation to clinical effects. The Journal of Clinical Psychiatry. 1999;60(10):5\u201314."},{"key":"ref7","doi-asserted-by":"crossref","unstructured":"Patel N, Landry KB, Fargason RE, Birur B. Reversible encephalopathy due to valproic acid induced hyperammonemia in a patient with bipolar I disorder: a cautionary report. Psychopharmacology Bulletin. 2017;47(1):40\u201344.","DOI":"10.64719\/pb.4355"},{"key":"ref8","doi-asserted-by":"crossref","unstructured":"Eland IA, van der Lei J, Stricker BH, Sturkenboom MJ. Incidence of priapism in the general population. Urology. 2001;57(5):970\u2013972.","DOI":"10.1016\/S0090-4295(01)00941-4"},{"key":"ref9","doi-asserted-by":"crossref","unstructured":"Wang CS, Kao WT, Chen CD, Tung YP, Lung FW. Priapism associated with typical and atypical antipsychotic medications. International Clinical Psychopharmacology. 2006;21(4):245\u2013248.","DOI":"10.1097\/00004850-200607000-00008"},{"key":"ref10","doi-asserted-by":"crossref","unstructured":"Montague DK, Jarow J, Broderick GA et al. American Urological Association guideline on the management of priapism. The Journal of Urology. 2003;170(4 Pt 1):1318\u20131324.","DOI":"10.1097\/01.ju.0000087608.07371.ca"}],"container-title":["Psychopharmacology Bulletin"],"original-title":[],"deposited":{"date-parts":[[2026,10,6]],"date-time":"2026-10-06T19:34:21Z","timestamp":1791315261000},"score":1,"resource":{"primary":{"URL":"https:\/\/medworksmedia.com\/pb-article\/successful-management-of-psychotropics-induced-stuttering-priapism-with-pseudoephedrine-in-a-patient-with-schizophrenia\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,8,12]]},"references-count":10,"journal-issue":{"issue":"2","published-online":{"date-parts":[[2025,8,12]]}},"URL":"https:\/\/doi.org\/10.64719\/pb.4563","relation":{},"ISSN":["2472-2448"],"issn-type":[{"value":"2472-2448","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,8,12]]}}}